|IS THIS FINE AS PEP
Nov 22, 2010
hey doc, i have been taking lamivudine 150 mg and zidovudine 300mg 2wice a day for PEP now for the past 5 days. I am taking them separately, not together as combivir. Is it ok taking them like this and not as combivir? also i missed 2 doses on day 4( ie missed the whole day 4) , the sideeffects were to great, but i got back on the meds because i was scared of what would happen if i stopped. I hope that doesn't severely affect my chances of it working, it was a low risk exposure?
| Response from Dr. McGowan
There is no difference (other than convenience and possibly less cost if you are using generic zidovudine) in taking the meds separately or as combivir. The missed dose for side effects should be OK. The most important time is getting the first doses as soon as possible after exposure. Speak to your doctor about meds to treat your symptoms or alternatives if the side effects persist.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.